Scientific Article
previous document  unige:12088  next document
add to browser collection
Title

Cobordisms of fold maps and maps with prescribed number of cusps

Authors
Ekholm, Tobias
Szűcs, András
Published in Kyushu Journal of Mathematics. 2007, vol. 61, no. 2, p. 395-414
Abstract A generic smooth map of a closed $2k$-manifold into $(3k-1)$-space has a finite number of cusps ($Sigma^{1,1}$-singularities). We determine the possible numbers of cusps of such maps. A fold map is a map with singular set consisting of only fold singularities ($Sigma^{1,0}$-singularities). Two fold maps are fold bordant if there are cobordisms between their source- and target manifolds with a fold map extending the two maps between the boundaries, if the two targets agree and the target cobordism can be taken as a product with a unit interval then the maps are fold cobordant. We compute the cobordism groups of fold maps of $(2k-1)$-manifolds into $(3k-2)$-space. Analogous cobordism semi-groups for arbitrary closed $(3k-2)$-dimensional target manifolds are endowed with Abelian group structures and described. Fold bordism groups in the same dimensions are described as well.
Keywords smooth manifoldsfold mapssingularitiescobordism
Identifiers
Note 14 pages, 1 figure
Full text
Article (Author postprint) (224 Kb) - public document Free access
Citation
(ISO format)
EKHOLM, Tobias, SZŰCS, András, TERPAI, Tamas. Cobordisms of fold maps and maps with prescribed number of cusps. In: Kyushu Journal of Mathematics, 2007, vol. 61, n° 2, p. 395-414. https://archive-ouverte.unige.ch/unige:12088

183 hits

92 downloads

Update

Deposited on : 2010-10-12

Export document
Format :
Citation style :